Can tretinoin 0.05% cream make your face worse even through I've been on it for a little over a month? (photo)

I was prescribed tretinion for my excessive oily skin Which was causing me to have very congested skin. No big break outs just small bumps through my face and a very rough skin texture. Now, 6 weeks of faithfully using tretioin every other night, I now have BIG, cystic break outs thought my face, but mostly on around my jaw line. My skin looks so much worse than before. i keep breaking out more each week. Each week it continues to look worse :/

Doctor Answers 1

Tretinoin breakouts

Tretinion can cause your skin to look dramatically worse for the first 1-2 months after starting treatment. Redness, flaking, burning, and breakouts are common in this period. This is the time that most people "give up" and stop using the cream. Your skin should begin to stabilize and improve in the next few weeks. It is important to still visit your prescribing physician for routine monitoring and to make sure you are using your prescription appropriately. Hope this helps.
Johnson C. Lee MDPlastic Surgery


Beverly Hills Physician
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.